MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN FEMORAL COMPONENT OPTION FOR CEMENTED USE; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN FEMORAL COMPONENT OPTION FOR CEMENTED USE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Unspecified Infection (1930); Pain (1994); Septic loosening (4884)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent an initial right knee procedure.Subsequently, the patient was revised three years later due to tibial loosening, pain and a cyst.At the time of the revision, all components were removed, and the patient was implanted with an antibiotic spacer due to surgeon fear of infection.Patient then received a second spacer 2 weeks after the revision procedure due to bleeding and an orange-like fluid was leaking from the wound.The surgeon also removed more bad tissue during the 2nd procedure.Currently, the patient is waiting to be implanted with a new prosthesis.
 
Additional Manufacturer Narrative
(b)(4).D10: 00598003702, stemmed tibial component precoat size 4, (b)(6).Unknown, nexgen articular surface (3-4-14), (b)(6).H6: proposed component code: mechanical (g04) - femur.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h4; h6.The following section was corrected: b1 - this field was initially incorrectly reported as both an adverse event and product problem; there is no alleged product problem or malfunction against this device.The field has been corrected to adverse event only.The reported event cannot be confirmed.Visual examination of the photographs provided identified an explanted femoral component covered in bio-debris with the part and lot information identifiable.A tibial component was also identified with the part and lot information identifiable.No products were returned therefore no further evaluations can be made.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN FEMORAL COMPONENT OPTION FOR CEMENTED USE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22461412
Report Number3007963827-2025-00272
Device Sequence Number20990771
Product Code JWH
UDI-Device Identifier00889024192249
UDI-Public(01)00889024192249(17)310328(10)65005278
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00576401452
Device Lot Number65005278
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight101 KG